MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 11MM/130 DEG TI CANN TROCH FIXATION NAIL 400MM/RIGHT-STER; ROD, FIXATION, INTRAMEDULLARY

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 11MM/130 DEG TI CANN TROCH FIXATION NAIL 400MM/RIGHT-STER; ROD, FIXATION, INTRAMEDULLARY
Model Number 456.420S
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Failure of Implant (1924)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient id/initials and weight are unknown.Additional product code: hwc.Complainant part is not expected to be returned for manufacturer review/investigation.The investigation could not be completed; no conclusion could be drawn, as no product was received.A review of the device history records has been requested.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2018, the patient underwent revision surgery to remove a broken trochanteric fixation nail advanced (tfna) nail and distal screw.The patient reported also experienced hip pain and non-union.The nail had broken into two (2) pieces.All broken pieces of both devices were retrieved and removed easily without additional intervention.Original implant date was unknown.Patient was revised to a total hip replacement.The removal of the nail took approximately forty-five (45) minutes before the surgeon could begin the hip arthroplasty.It was noted the removal procedure was challenging but uneventful and the patient outcome was reported as stable.Concomitant device/s reported: helical blade (part 456.305, lot h390536, quantity 1).This is report 1 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Expiration date d6: initial implant date is unknown.Device manufacture date a device history record (dhr) review was conducted for part #: 456.420s lot #: h293307 (sterile) ¿ 11mm/130.Deg ti cann troch fixation nail 400mm/right-sterile: manufacturing location: monument, manufacturing date: 14-feb-2017, expiration date: 31-jan-2026, lot quantity: 6: work order traveler met all inspection acceptance criteria.Inspection sheet, in-process / inspect dimensional / final met all inspection acceptance criteria.Packaging label log lppf, lmd/lpf rev k was reviewed and found to be conforming.Packaging bom was reviewed and indicates all packaging met defined requirements.Scn ethicon (abq) was reviewed and found to be conforming.This lot met all dimensional, visual, packaging and sterilization criteria at the time of release with no issues documented during manufacture that would contribute to this complaint condition.Components reviewed: 456.314.3 lock driver tfn bp55 lot #: h226876, lot quantity: 201: work order traveler met all inspection acceptance criteria.Inspection sheet, inspect dimensional / final met all inspection acceptance criteria.456.315.2 130 degree lock prong tfn bp58 lot #: h252915: lot quantity: 63: work order traveler met all inspection acceptance criteria.Inspection sheet met all inspection acceptance criteria.21069 tialnbri18.00 bp80 lot #: 9876154: lot quantity: 4,641 lbs.: certificate of test supplied by ati dated 15-jul-2015 was reviewed and found to be conforming.Lot summary report by depuy synthes dated 05-aug-2015 was reviewed and found to be conforming.Raw material receiving/putaway checklist met all inspection acceptance criteria.Corrected event description; d4: corrected lot number device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Further it was clarified that the reported nail was trochanteric fixation nail (tfn) and not trochanteric fixation nail advanced (tfna) nail as reported in the event description in initial medwatch.

Brand Name
11MM/130 DEG TI CANN TROCH FIXATION NAIL 400MM/RIGHT-STER
Common Device Name
ROD, FIXATION, INTRAMEDULLARY
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7689913
Report Number2939274-2018-52890
Device Sequence Number11017602
Product Code HSB
UDI-Device Identifier10886982227867
UDI-Public(01)10886982227867
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K011857
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 06/20/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2026
Device Model Number456.420S
Device Catalogue Number456.420S
Device Lot NumberH293307
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/20/2018
Supplement Date Received by Manufacturer07/17/2018
Initial Report FDA Received Date07/16/2018
Supplement Report FDA Received Date08/02/2018
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age80 YR